Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

Expansion of hypergeometric functions in series of other hypergeometric functions


Authors: Yudell L. Luke and Richard L. Coleman
Journal: Math. Comp. 15 (1961), 233-237
MSC: Primary 33.20
DOI: https://doi.org/10.1090/S0025-5718-1961-0123745-3
MathSciNet review: 0123745
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In a previous paper [1] one of us developed an expansion for the confluent hypergeometric function in series of Bessel functions. A different expansion of the same kind given by Buchholz [2] was also studied. Since publication of [1], it was found that Rice [3] has also developed an expansion of this type, and yet a fourth expansion of this kind can be deduced from some recent work by Alavi and Wells [4]. In this note, we first deduce a multiplication formula for the Gaussian hypergeometric function which generalizes a statement of Chaundy, see (11), page 187 of [5], and includes a multiplication theorem for the confluent hypergeometric functions due to Erdélyi, see (7), page 283 of [5]. Our principal result is specialized to give an expansion of the confluent hypergeometric function in series of Bessel functions which includes the four above as special cases. With the aid of the Laplace transform, the latter result is used to derive an expansion of the Gaussian hypergeometric function in series of functions of the same kind with changed argument. This is advantageous since, throughout most of the unit disc, the change in argument leads to more rapidly converging series. For special values of the parameters, the expansion degenerates into known quadratic transformations.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 33.20

Retrieve articles in all journals with MSC: 33.20


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1961-0123745-3
Article copyright: © Copyright 1961 American Mathematical Society